Catatonia as a manifestation of tacrolimus-induced neurotoxicity in organ transplant patients: A case series

Amit Chopra, Piyush Das, Abhishek Rai, Preetha Sharone Kuppuswamy, Xiofan Li, John Huston, Kemuel Philbrick, Christopher Sola

Research output: Contribution to journalArticle

11 Scopus citations

Abstract

Tacrolimus has been associated with severe neurotoxicity in organ transplant patients. Catatonia can be a rare manifestation of tacrolimus-induced neurotoxicity as we report two cases of catatonia in solid organ transplant patients on tacrolimus. Catatonic symptoms completely resolved in these patients after reducing the tacrolimus dosage or switching it to alternative immunosuppressants. Catatonia symptoms in organ transplant patients should alert clinicians to look for tacrolimus-induced neurotoxicity despite normal serum tacrolimus levels and neuroimaging findings.

Original languageEnglish (US)
Pages (from-to)209.e9-209.e11
JournalGeneral Hospital Psychiatry
Volume34
Issue number2
DOIs
StatePublished - Mar 2012

Keywords

  • Catatonia
  • Neurotoxicity
  • Tacrolimus

ASJC Scopus subject areas

  • Psychiatry and Mental health

Fingerprint Dive into the research topics of 'Catatonia as a manifestation of tacrolimus-induced neurotoxicity in organ transplant patients: A case series'. Together they form a unique fingerprint.

  • Cite this